Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2012, 8:30 PM CDT for Saint Charles Parish, Saint John the Baptist Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 3, 2012, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Charles Parish, LA, Saint John the Baptist Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2379 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WUUS54 KLIX 040130
SVRLIX
LAC089-095-040200-
/O.NEW.KLIX.SV.W.0069.120404T0130Z-120404T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAHNVILLE...
CENTRAL ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
* UNTIL 900 PM CDT
* AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EDGARD...OR 6 MILES WEST OF HAHNVILLE...AND MOVING NORTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2992 9061 3018 9061 3014 9042 3010 9041
3007 9038 3006 9038 2990 9045
TIME...MOT...LOC 0131Z 192DEG 8KT 2998 9052
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:25 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 3, 3:25 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
325 PM CDT TUE APR 3 2012
.SYNOPSIS...
OUTFLOW FROM OVERNIGHT STORMS MOVED WELL INTO THE GULF THIS
MORNING. SUBSIDENCE IN THE WAKE OF THE MESOSCALE CONVECTIVE VORT
MAX DRIED OUT THE AIRMASS CONSIDERABLY. WE ARE ONLY NOW STARTING
TO GET CUMULUS DEVELOPMENT...AND THAT IS MAINLY OVER SOUTHWESTERN
SECTIONS OF THE AREA. CURRENTLY...NO RADAR ECHOES IN OUR AREA OF
RESPONSIBILITY...WITH A FEW CELLS NEAR HATTIESBURG MOVING AWAY
FROM THE AREA. TEMPERATURES AT MID AFTERNOON ARE IN THE LOWER AND
MIDDLE 80S WITH DEW POINTS GENERALLY IN THE 60S.
UPPER LOW REMAINS NEAR THE TEXAS/OKLAHOMA PANHANDLES. SURFACE
HIGH NEAR TAMPA AND SURFACE LOW NEAR LUBBOCK TEXAS.
&&
.SHORT TERM...
UNLESS RADAR CHANGES SIGNIFICANTLY IN THE NEXT 45 MINUTES...WILL
HOLD ONTO POPS IN THE 30 PERCENT RANGE FOR TONIGHT. THIS IS
RECOGNIZING THE POTENTIAL OF CONVECTION ALONG INTERSTATE 20
WORKING SOUTHWARD INTO THE AREA OVERNIGHT. LAPSE RATES ARE STILL
FAIRLY STEEP...SO CANNOT ELIMINATE THE POSSIBILITY OF SEVERE
WEATHER OVER NORTHWEST SECTIONS OF THE AREA.
UPPER LOW WILL PROGRESS SLOWLY EASTWARD ACROSS OKLAHOMA ON
WEDNESDAY...THEN ACROSS TENNESSEE ON THURSDAY. ASSOCIATED SURFACE
LOW WILL MOVE INTO ARKANSAS WITH A WEAK FRONT INTO CENTRAL
LOUISIANA ON WEDNESDAY. THIS WILL PROVIDE A FOCUS FOR SCATTERED
THUNDERSTORMS FOR WEDNESDAY...AND THEN AGAIN THURSDAY AS THE FRONT
MOVES THROUGH THE AREA. MODEL SOUNDINGS INDICATE THAT SEVERE
WEATHER IS STILL DEFINITELY A POSSIBILITY...WITH HAIL POTENTIAL A
LITTLE BETTER ON WEDNESDAY AND THURSDAY THAN TODAY. TEMPERATURES
WILL REMAIN NEAR RECORD LEVELS THHROUGH THURSDAY OUTSIDE OF
THUNDERSTORMS. 35
&&
.LONG TERM...
FRONT AND ASSOCIATED PRECIPITATION SHOULD CLEAR THE AREA THURSDAY
NIGHT. RIDGING SURFACE AND ALOFT WILL MOVE INTO THE AREA FOR THE
WEEKEND INTO EARLY NEXT WEEK. FLOW BECOMES NORTHWEST BY ABOUT
TUESDAY. WILL CARRY SMALL POPS ON TUESDAY AS A WEAK FRONT MOVES
INTO THE AREA IN THE NORTHWEST FLOW. TEMPERATURES WILL COOL
SLIGHTLY AS WE GO INTO THE WEEKEND...BUT WILL REMAIN NEAR NORMAL
WITH LOWER HUMIDITY THAN WE WILL SEE FOR THE NEXT FEW DAYS. 35
&&
.AVIATION...
LATEST RADAR IMAGE SHOWS NO CONVECTION OVER THE CWA. IT LOOKS LIKE
CONVECTION WILL NOT BE AS WIDESPREAD AS ORIGINALLY THOUGHT.
THEREFORE HAVE DECIDED TO PULL THUNDERSTORMS OUT OF TAFS AT ALL
TERMINALS. PATCHY FOG IS STILL A POSSIBILITY TONIGHT AS WELL AS MVFR
CIGS. CONDITIONS SHOULD IMPROVE BY MID MORNING. 13/MH
&&
.MARINE...
OUTSIDE OF THUNDERSTORMS...MARINE CONDITIONS QUIET FOR THE NEXT 24
HOURS. WINDS WILL PICK UP SOMEWHAT BY WEDNESDAY EVENING WITH
EXERCISE CAUTION CONDITIONS POSSIBLE...ESPECIALLY OVER EASTERN
WATERS. BREEZY CONDITIONS WILL AGAIN BE POSSIBLE ON THURSDAY AND
THURSDAY NIGHT WITH THE PASSAGE OF THE WEAK COLD FRONT. HIGH
PRESSURE SETS UP TO THE NORTHEAST OF LOUISIANA FOR THE
WEEKEND...AND BREEZY CONDITIONS AGAIN WILL OCCUR SATURDAY AND
SUNDAY. 35
&&
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...MONITORING ONGOING RIVER FLOODING
MONITORING THUNDERSTORM THREAT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 84 63 83 / 30 50 50 20
BTR 68 86 68 85 / 30 60 50 20
ASD 67 85 68 83 / 30 50 50 40
MSY 69 85 69 85 / 30 50 50 50
GPT 68 82 69 82 / 30 40 50 50
PQL 66 83 68 82 / 30 30 50 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 3, 3:47 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 347 PM CDT TUE APR 3 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-042100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 347 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL HAIL. THUNDERSTORMS SHOULD QUICKLY BEGIN TO WEAKEN AFTER 8 PM. MINOR RIVER FLOODING CONTINUES ON THE LOWER PEARL AND LOWER ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...AND THE THREAT OF SEVERE STORMS MAY CONTINUE INTO THURSDAY MORNING IN COASTAL AREAS AS A COLD FRONT APPROACHES AND MOVES INTO THE AREA. THE MAIN THREATS WILL BE FREQUENT LIGHTNING...STRONG DAMAGING WIND GUSTS...AND LARGE HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING RIVER FLOODING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY THROUGH THURSDAY MORNING FOR SEVERE THUNDERSTORM POTENTIAL.
In the hours before
Special weather statement, Apr 3, 8:17 PM CDT, 13 minutes before
MSZ068>071-040215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 817 PM CDT TUE APR 3 2012 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING AMITE COUNTY...WILKINSON COUNTY...WALTHALL COUNTY...PIKE COUNTY... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 36 MILES NORTHEAST OF MCCOMB TO 44 MILES WEST OF LIBERTY...MOVING SOUTHEAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... SUMMIT...GLOSTER...MCCOMB AIRPORT...SALEM...MAGNOLIA...CENTREVILLE AND WOODVILLE THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 3, 8:25 PM CDT, 5 minutes before
LAZ058-060-040215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 825 PM CDT TUE APR 3 2012 ...STRONG THUNDERSTORM MOVING NORTH AFFECTING ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH... AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF HAHNVILLE...OR ABOUT 6 MILES SOUTH OF EDGARD...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HAHNVILLE...NORCO...EDGARD...RESERVE...LAPLACE AND GARYVILLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:05 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 25 min |
| Apr 3, 10:06 PM CDT | Special Marine Warning | LIX | 24 min | |
| Apr 3, 10:19 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 26 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 32 min |
| Apr 3, 10:29 PM CDT | Special Marine Warning | LIX | 31 min | |
| Apr 3, 11:01 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 29 min |
| Apr 3, 11:43 PM CDT | Areal Flood Advisory | LIX | East Feliciana, Saint Helena, West Feliciana | 62 min |
| Apr 3, 11:44 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 2 hr |
| Apr 3, 11:46 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 29 min |
| Apr 3, 11:54 PM CDT | Tornado Warning | LIX | Orleans | 15 min |
| Apr 4, 12:10 AM CDT | Flash Flood Warning | LIX | Orleans | 3 hr |
| Apr 4, 12:12 AM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 4, 12:28 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 32 min |
| Apr 4, 12:36 AM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 24 min |
| Apr 4, 1:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 4, 1:24 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 36 min |
| Apr 4, 1:27 AM CDT | Special Marine Warning | LIX | 33 min | |
| Apr 4, 1:30 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Iberville | 30 min |
| Apr 4, 1:40 AM CDT | Special Marine Warning | LIX | 35 min | |
| Apr 4, 2:08 AM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 4, 2:17 AM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 118 min |
| Apr 4, 2:34 AM CDT | Severe Thunderstorm Warning | LIX | Orleans | 26 min |
| Apr 4, 2:40 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles | 35 min |
| Apr 4, 2:50 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 3 hr |
| Apr 4, 2:57 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 30 hr |
| Apr 4, 3:18 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 9 min |
| Apr 4, 3:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 4, 4:03 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 42 min |
| Apr 4, 5:00 AM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 4, 5:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 4, 5:25 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint John the Baptist | 3 hr |
| Apr 4, 5:30 AM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 4, 5:54 AM CDT | Special Marine Warning | LIX | 96 min | |
| Apr 4, 6:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Apr 4, 6:27 AM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 4, 6:45 AM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 4, 6:51 AM CDT | Special Marine Warning | LIX | 84 min | |
| Apr 4, 8:05 AM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 4, 10:13 AM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 4, 11:20 AM CDT | Small Craft Advisory | LIX | 3 hr | |
| Apr 4, 11:36 AM CDT | Special Marine Warning | LIX | 114 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.